Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 23, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 26, 2003, 4:21 PM MDT for Washington County, Idaho; Malheur County, Oregon. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2003, 4:21 PM MDT (22:21 UTC)
- Expired
- Jul 26, 2003, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Washington County, ID, Malheur County, OR
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:16 PM MDT, 5 minutes earlier.
Area forecast discussion, Jul 26, 4:16 PM MDT, 5 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BOISE IDAHO 330 PM MDT SAT JUL 26 2003 ...FLASH FLOOD WATCH UNTIL 4 AM MOST OF SW IDAHO... UPPER DISTURBANCE OVER NE OREGON AND IDAHO WITH SPEED MAX RIGHT FROM WINNEMUCCA NV TO BOISE TOWARDS DILLON MT THIS AFTERNOON ARE OVER RIDING A PLUME OF VERY MOIST /PW OVER 1 INCH AND DEW PTS 55-65F/ AIR FLOWING N SOUTHWEST IDAHO. ISOLATED SEVERE THUNDERSTORMS EXPECTED TONIGHT IN ERN OREGON AND SW IDAHO. MOISTURE CONTINUES UNDER THE RIDGE WITH TS ACROSS CO AZ NV SO AS THE RIDGE GRADUALLY NW THERE WILL STILL BE MOISTURE AVAILABLE FOR AFTERNOON TS...THOUGH SOME INCREASED CAPPING FOR WARMING ALOFT COULD ACT TO INHIBIT OR DELAY AFTERNOON AND EVENING TS MAINLY MON/TUE. PATTERN CONTINUES THROUGH NEXT WEEKEND. GFS SEEMS TO BE LOOSING MOISTURE UNDER THE RIDGE WHICH IS SUSPECT SO POPS LITTLE HIGHER THAN GFS WOULD INDICATE. BUSY WITH WARNING AS FLASH FLOOD WATCH SO A SHORT AFD. .BOI...FLASH FLOOD WATCH UNTIL 4 AM FOR MOUNTAINS AND HIGHLANDS. = VM
Hazardous weather outlook, Jul 26, 6:00 AM MDT, 10 hours 21 minutes before
IDZ011>016-028>030-ORZ061>064-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:31 PM MDT | Flash Flood Warning | BOI | Adams, Washington | 89 min |
| Jul 26, 3:35 PM MDT | Severe Thunderstorm Warning | BOI | Washington | 40 min |
| Jul 26, 5:03 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee, Payette, Washington | 42 min |
| Jul 26, 5:46 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee, Payette | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Severe Thunderstorm Warnings in Oregon, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.